Alert archive / Ohio / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Sep 6, 2011, 4:59 AM EDT for Athens County, Morgan County, Washington County, Ohio. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2011, 4:59 AM EDT (08:59 UTC)
- Expired
- Sep 6, 2011, 6:45 AM EDT
- In force
- 106 min
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Morgan County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 134 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150
WWUS81 KRLX 060859
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
459 AM EDT TUE SEP 6 2011
OHZ067-075-076-061045-
ATHENS OH-MORGAN OH-WASHINGTON OH-
459 AM EDT TUE SEP 6 2011
...SHOWERS WILL AFFECT ATHENS...MORGAN AND WASHINGTON COUNTIES...
AT 438 AM EDT...LIGHT TO MODERATE RAIN WAS WAS OVER THE THE REGION
AND WAS MOVING NORTHEAST AT 55 MPH.
THIS RAIN COULD BE HEAVY AT TIMES...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS...ESPECIALLY ALONG ISLAND RUN...MANS CREEK AND SUNDAY CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES...PONDING OF WATER ON
COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS...AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8164 3959 8159 3959 8148 3965 8146
3957 8126 3957 8104 3939 8121 3934 8137
3941 8146 3927 8157 3927 8168 3918 8176
3921 8227 3947 8228 3947 8217 3956 8216
3955 8204 3972 8203 3973 8208 3977 8207
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Sep 6, 4:12 AM EDT, 47 minutes earlier.
Area forecast discussion, Sep 6, 4:12 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
412 AM EDT TUE SEP 6 2011
.SYNOPSIS...
REMNANTS OF LEE MOVING UP ALONG FRONT BRING COPIOUS RAINFALL INTO
TONIGHT...HEAVIEST IN THE MOUNTAINS. SHOWERY UPPER LOW REMAINS IN
OUR VICINITY FOR THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE CENTER REPRESENTING THE REMAINS OF LEE ANALYZED OVER NW
GA EARLY THIS MORNING AS A BAROCLINIC EXTRATROPICAL SYSTEM HAVING
LATCHED ON TO FRONT THAT PASSED THROUGH THE AREA SUN NT AND EARLY
MON...AND FORECAST TO APPROACH THE AREA WHILE WEAKENING THIS
PERIOD. MEANWHILE...UPPER LEVEL S/W TROF THAT PUSHED SURFACE FRONT
THROUGH CONTINUES TO LIFT OUT...RESULTING IN SOUTHERN STREAM S/W
ASSOCIATED WITH LEE CLOSING OFF EARLY THIS MORNING. IT WILL
CONTINUE TO CLOSE OFF AND DRIFT SLOWLY N THIS PERIOD AS EXODUS
NORTHERN STREAM FEATURE LEAVES SOUTHERN FEATURE IN A TRANSIENT REX
BLOCK...UNTIL NEXT NORTHERN STREAM UPPER LEVEL S/W TROF APPROACHES
LONGITUDE OF THIS FEATURE.
DRY SLOT NOW PENETRATING TN VALLEY EARLY THIS MORNING SHOULD QUICKLY
MOVE N INTO AND THROUGH THE FORECAST AREA TODAY AS DEFORMATION /
SHEAR AXIS IN OHIO THINS AND EASES NNEWD. MEANWHILE...TROPICAL
MOISTURE FEED REMAINS AIMED AT CENTRAL APPALACHIANS MUCH OF THE
PERIOD WITH SURFACE FRONT REMAINING JUST TO THE S AND E...PERHAPS
PUSHING N THROUGH SW VA TONIGHT.
WHILE RAINFALL HAS NOT YET BEEN EXCESSIVE...REMAIN CONCERNED
MOISTURE FEED INTO MOUNTAINS...LOW LEVEL CONVERGENCE ON ACCOUNT OF
FRONT AND APPROACH OF LOW...OVERRUNNING / ELEVATED ISENTROPIC
LIFT...AND UPPER LEVEL DIVERGENCE GIVE RISE TO CONTINUED FOCUSING OF
RAINFALL OVER THE MOUNTAINS. COULD ACTUALLY HAVE RIVER PROBLEMS
WITH MINIMAL STREAM PROBLEMS IN THIS LONG DURATION EVENT.
MITIGATING FACTORS INCLUDE LACK OF JETSTREAM COUPLING AND WEAKENING
OF THE SURFACE LOW AS IT APPROACHES.
PLAN IS TO KEEP FFA IS IS. WITH 3 HR FFG VALUES AS LOW AS 1.25-1.50
INCHES IN PARTS OF THE AREA...WOULD NOT TAKE MUCH BANDED HEAVIER
RAINFALL TO WARRANT WARNINGS WHERE THE HEAVIEST OF THE RAINFALL HAS
ALREADY OCCURRED.
KEPT NOMINAL THUNDERSTORM MENTION IN THE FAR S WHERE APPROACH OR
PASSAGE OF WARM FRONT RESULTS IN SOME INSTABILITY...PERHAPS SLIGHTLY
ELEVATED.
TEMPERATURES WILL NOT MOVE MUCH AT ALL THIS PERIOD EXCEPT A BIT
WARMER IN THE S WHERE WARM FRONT APPROACHES LATER TODAY.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
00Z RUNS OF GFS/ECMWF LOOK QUITE SIMILAR WITH THEIR HANDLING OF THE
UPPER LOW INTO FRIDAY AND HAVE BEEN USED AS A BASIS. THE NAM ENDS
UP HOLDING THE CENTER A BIT FURTHER SOUTH THROUGH THE PERIOD.
WHATEVER IS LEFT OF LEE WILL BE ABSORBED INTO THE H500 CLOSED SYSTEM
EARLY IN THIS PERIOD. MAIN BAND OF WESTERLIES WELL OFF TO THE
NORTH...AND HURRICANE KATIA IN THE ATLANTIC IS ALSO INHIBITING
EASTWARD MOTION OF THIS AND OLD FRONTAL BOUNDARY THE RESULT IS
THAT THE H500 CENTER MEANDERS ABOUT THE MIDDLE AND LOWER OHIO VALLEY
DURING THE REMAINDER OF THE WEEK...SHOWING A SLOW RETROGRADE MOTION
WITH TIME. HIGHER PWAT AIRMASS GETS SHUNTED EAST PRIOR TO THIS
PERIOD...WITH VALUES TOPPING OUT BELOW 1.5 INCHES. HOWEVER...ENOUGH
MOISTURE LINGERS...IN COMBINATION WITH CLOUD BREAKS/LOCALIZED
INSTABILITY...FOR PERIODS OF SHOWERS. IT APPEARS THAT MAIN
ASSOCIATED DEFORMATION ZONE WILL REMAIN OFF TO THE NORTH AND
WEST...SO FEEL THAT MUCH OF THE SHRA ACTIVITY WILL REMAIN FAIRLY
DISORGANIZED.
AS FAR AS POPS...HAVE SOMEWHAT OF A DIURNAL SIGNAL TO THEM. HIGHER
VALUES...GENERALLY IN THE LIKELY RANGE...WERE PLACED IN THE
UPSLOPE-PRONE AREAS AS SEVERAL PERIODS OF SOUTH/SOUTHEAST FLOW WILL
BE SEEN INTO THURSDAY. POPS DECREASE WITH TIME OVERALL AS LOW
RETROGRADES WEST. HAVE LIMITED ANY THUNDER MENTION TO THE DAYTIME
PERIODS. MOST QPF WILL BE SEEN ON WEDNESDAY...ESPECIALLY IN THE
MOUNTAINS...ON THE EDGE OF THE HIGHER PWAT AIRMASS. TOTALS WILL
THEN DECREASE WITH TIME. OVERALL...RAINFALL FROM THIS PERIOD SHOULD
NOT AGGRAVATE ANY FLOODING PROBLEMS.
GENERALLY BLENDED NEW MET NUMBERS INTO PREVIOUS FORECAST FOR
TEMPERATURES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
GFS AND ECMWF AGREE THAT AFTER UPPER LOW FINISHES RETROGRADING
FRIDAY...IT OPENS UP OR AT LEAST WEAKENS WHILE GETTING CAUGHT INTO
WESTERLY FLOW OVER THE WEEKEND...PASSING OVER THE AREA. ACCEPTED HPC
CHANCE RANGE POPS FOR THE PERIOD...WITH AT LEAST SCATTERED SHOWERS
EXPECTED DURING THE CONTINUED UNSETTLED PATTERN. TEMPERATURES WITHIN
A FEW DEGREES OF NORMAL.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
IFR TO MVFR CONDITIONS CONTINUE IN RAIN THIS PERIOD AS THE REMNANTS
OF LEE APPROACH THE AREA AND THEN STALL AND WEAKEN FURTHER. IFR TO
VLIFR CONDITIONS MORE PROMINENT OVER HIGHER TERRAIN. RAIN TAPERS
OFF SOMEWHAT DURING THE DAY TUE ALLOWING FOR VFR AT LEAST ON VSBY.
THINK MVFR STRATOCU WILL HANG AROUND MUCH OF THE PERIOD THOUGH. ANY
IMPROVEMENT IN THE MOUNTAINS MON STARTS TO REVERSE TUE EVENING.
GUSTY N TO NE SURFACE FLOW CONTINUES WHILE MODERATE NE FLOW ALOFT
VEERS TO SE LATE TUE AND TUE NT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: UNCERTAINTY ON IF MORE IFR CONDITIONS WILL
OVERSPREAD BACK INTO MORE OF THE REGION OR NOT...IN WAKE OF WAVES OF
RAINFALL OVERNIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 09/06/11
UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
EDT 1HRLY 04 05 06 07 08 09 10 11 12 13 14 15
CRW CONSISTENCY M M M H M M H H L M H H
HTS CONSISTENCY M M M L L L L L H H H H
BKW CONSISTENCY M M M H H H M M L L M H
EKN CONSISTENCY L M L L L H M H L M M H
PKB CONSISTENCY M L L L L L L M H H H H
CKB CONSISTENCY H H H H H H H M L H M M
AFTER 06Z WEDNESDAY...
IFR IN SHOWERS...MAINLY MOUNTAINS...TUE NIGHT INTO WED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OHZ085>087.
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VAZ003-004.
&&
SYNOPSIS...CL/TRM
NEAR TERM...TRM
SHORT TERM...CL
LONG TERM...MDP
AVIATION...TRMHazardous weather outlook, Sep 6, 4:16 AM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 416 AM EDT TUE SEP 6 2011 OHZ066-067-075-076-083-084-070830- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON- 416 AM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ085>087-VAZ003-004-WVZ005>011-013>020-024>040-046- 047-070830- GREENUP-CARTER-BOYD-LAWRENCE-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 416 AM EDT TUE SEP 6 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 6, 4:59 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
459 AM EDT TUE SEP 6 2011
OHZ067-075-076-061045-
ATHENS OH-MORGAN OH-WASHINGTON OH-
459 AM EDT TUE SEP 6 2011
...SHOWERS WILL AFFECT ATHENS...MORGAN AND WASHINGTON COUNTIES...
AT 438 AM EDT...LIGHT TO MODERATE RAIN WAS WAS OVER THE THE REGION
AND WAS MOVING NORTHEAST AT 55 MPH.
THIS RAIN COULD BE HEAVY AT TIMES...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS...ESPECIALLY ALONG ISLAND RUN...MANS CREEK AND SUNDAY CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES...PONDING OF WATER ON
COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS...AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8164 3959 8159 3959 8148 3965 8146
3957 8126 3957 8104 3939 8121 3934 8137
3941 8146 3927 8157 3927 8168 3918 8176
3921 8227 3947 8228 3947 8217 3956 8216
3955 8204 3972 8203 3973 8208 3977 8207
21The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 10:36 AM EDT | Areal Flood Warning | RLX | Gilmer, Lewis | 3 hr |
| Sep 6, 5:13 PM EDT | Areal Flood Warning | RLX | Barbour, Pocahontas, Randolph, Taylor | 3 hr |
Nearby
Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.